Sunday, March 6, 2011

Weight of a Different Scale

Reasons TO taper before the end of March

1.Acne.
2.Mood.
3.Possible cause of stalled weight loss.
4.Haven't felt on the verge of passing out except for one time and it was not as strong as previous episodes.
5.Blood pressure seems to have stopped tanking.
6.No muscle pain or cramping.

Out of all of these 1&2 are pushing me the most to consider a taper. Granted, I have some serious personal stress going on, which may mean the mood (and acne!) has nothing to do with the steroids. But I like to think it's the steroids. Gives me hope of an easy solution.

Reasons NOT to taper before the end of March

1.Upcoming family attendance of children's concert.
2.Experiencing post exercise fatigue to the point of not being functional for more than 24 hours. (Guess where I spent the weekend? In bed.)
3.Inability to exercise.
4.Have had some flank pain here and there.
5.Skin pigment seems to be darkening.
6.It will hurt, don't feel ready for the pain.
7.Recent loss of appetite.

Most concerned about #1 which can be accommodated by updosing. 6 bothers me, I don't know if I can face the pain. Although it might not hurt, right?

7 could just be due to low carbing. Might not be adrenal at all. I can cut back on exercise. Not like I haven't totally deconditioned before and come back (Although every time there's an injury, which knock-on-wood I've avoided docs thus far. Massage therapy is a handy thing to know sometimes, especially if your piriformis is pythoning your sciatic nerve for a week.).

Even though it seems like I just got back on my feet and am living a halfway normal life, I am seriously considering dropping from 20 to 17.5 of hydrocortisone on an alternate day basis this week, just to see what shakes out.

Is it just me or does that look like a bigger drop than it is?

I don't know if I can do it.

1 comment:

  1. Yes, I agree with you. 2.5 mg looks like a lot on paper. That's my usual go-to number. Feeling good?....I stay at 20...feeling crappy for a few days?...go up 2.5.

    Good luck.

    mo

    ReplyDelete

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/